Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
  
<< Back to Diagnosis Page  
Image Number 1026 (Steroid acne)

 
Morphology:
Papules

Diagnosis: Steroid acne

Site: Chest

Sex: M

Age: 20

Type: Clinical

Description: Monomorphous papulopustular rash of sudden onset.

Submitted by: Nameer Al-Sudany

View Full Size

Differential Diagnosis

History:

This 20-year old man suddenly developed monomorphous papulopustular rash mainly on the trunk, shoulders and less on the face. Comedones were absent. He gave a history of taking an appetizer (a mixture preparation containing steroid, cyproheptadine and some tonics to stimulate appetite and to increase body weight) 3 weeks prior to the onset of rash. For the rash a medical sub-staff has prescribed an injectable steroid for the patient which caused further exacerbation of the rash. This scenario is encountered repeatedly during dermatological daily practice. Steroid acne is a folliculitis caused by the use of systemic and/or topical corticosteroids. Although other medications have been implicated in acneiform eruptions, steroid acne results in a distinctive clinical picture characterized by the sudden appearance of monomorphous papulopustules predominantly on the upper truck and arms, but also on the face. Comedones are not apparent.



Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Steroid acne"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas